STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIB SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
6495-3-101 |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
Event or Problem Description
Revision of competitor implants, left knee.It was reported that when the implant was removed from the intact/ undamaged outer box, the outer sterile blister was cracked around the rim, and the inner sterile blister was cracked and broken all over.Due to sterility concerns, the implant was refused.Because another implant sized small was not available to the o.R., surgeon decided to close the patient.Surgeon plans to address the patient's knee again in approximately a week.Approximately 45 minutes to 1 hour lapsed from the time the outer blister was observed to closing the patient.The packaging was disposed before the rep could take pictures.Rep confirmed that no further information will be released by the hospital or surgeon at this time.Update per the sales rep: ultimately the competitor was already out and the patient was closed with an incomplete construct.Update (b)(6) 2023: rep reporting second surgery on (b)(6) 2023 provided additional details for this case: after the packaging issue which occurred as above, surgeon implanted a rod and some cement as a spacer construct.Rep also confirmed that the implant reported in this pi was very likely from loaners as neither the hospital nor branch 'keeps these implants on hand any more.' update (b)(6) 2023: the patient was re-opened on (b)(6) 2023 to remove the spacer construct that was implanted as a result of this event and complete the patient's total knee construct.